MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 2MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 2MM(H); DENTAL ABUTMENT
Model Number ILOA002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the locator abutment broke at thread level inside implant body.Patient will return to replace abutment on a future undisclosed date.Tooth location # 13.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
As part of each complaint investigation, zest performs an analysis to determine the root-cause of the reported problem.Depending upon the information provided, a true root-cause may or may not be determined.In these cases, the most-likely cause of the reported issue would be determined.Other known issues that are inherent to the business operations, typically ones that are related to shipping, handling, customer service, or other, are internally tracked and continually trended for unusual increases.As a result of the above investigation, zest has concluded the following as the root-cause or most likely root-cause of the reported complaint condition: no manufacturing defect was found.Most likely: thread fracture during function.Most likely root cause of the failure mode / hazard: typically is the result from insufficient tightening torque at placement, overloading of the abutment in function, or not retightening the abutment at prescribed intervals.Known issue is being tracked and trended with no further actions taken at this time.The following sections have been updated: h3: changed "no" to "yes".
 
Additional Manufacturer Narrative
A duplicate submission was submitted under mdr supplemental report number 0001038806-2020-01691-1.A retraction was made for that submission.This submission is being sent to reflect any additional information that was on the duplicate submission.The following sections have been updated: b4: date of this report b5: describe event or problem d10: date returned to manufacturer g4: date received by manufacturer g7: checked "follow-up" h2: checked follow-up type h10: added manufacturer narrative.
 
Event or Problem Description
Update 01/13/2021 while attempting to locate product received at ca office, complaint was found to be duplicated.Information pulled for that complaint is as follows: it was reported that the locator abutment fractured at the threads in site 13 after 5 months in use.No injury to patient reported.Patient had good oral hygiene with no additional medical history reported.Patient will return to replace broken abutment.

Brand Name
CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 2MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10804569
Report Number0001038806-2020-01769
Device Sequence Number14182374
Product Code DZE
UDI-Device Identifier00844868006077
UDI-Public(01)00844868006077(17)250201(10)1235755(241)ILOA002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2025
Device Model NumberILOA002
Device Catalogue NumberILOA002
Device Lot Number1235755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/04/2020
01/13/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/16/2020
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR